MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH CONCERTO; COCHLEAR IMPLANT

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH CONCERTO; COCHLEAR IMPLANT
Model Number MI1000 MED-EL CONCERT PIN
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Ear infection (4813)
Date of Event 03/25/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information: according to the information received from the field the device was explanted due to an infection in the ear which could not be treated with antibiotics.A review of the device_s sterilization records shows that the device has been subject to a valid sterilization process.No information available points to the implant being the source of the reported issue.However, the presence of the device might have contributed to its subsequent development.The explanted device has not been received for investigation.
 
Event or Problem Description
The user was admitted to the emergency room due to an ear infection.The user was explanted due to the degree of infection found.
 
Event or Problem Description
The user was admitted to the emergency room due to an ear infection.The ear drum was perforated due to the infection.The user was explanted due to the degree of infection found.
 
Additional Manufacturer Narrative
The device has been explanted and should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Additional Manufacturer Narrative
Conclusion: device investigations did not reveal any device defect or problem which is expected to have been present whilst implanted.This finding was expected, because according to the information received from the field the device was explanted due to an infection in the ear which could not be treated with antibiotics.A review of the device_s sterilization records shows that the device has been subject to a valid sterilization process.No information available points to the implant being the source of the reported issue.However, the presence of the device might have contributed to its subsequent development.This is a final report.
 
Event or Problem Description

Brand Name
CONCERTO
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key21718384
Report Number9710014-2025-00294
Device Sequence Number3809262
Product Code MCM
UDI-Device Identifier09008737062675
UDI-Public(01)09008737062675
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/01/2014
Device Model NumberMI1000 MED-EL CONCERT PIN
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2025
Supplement Date Received by Manufacturer03/27/2025
03/27/2025
Initial Report FDA Received Date03/28/2025
Supplement Report FDA Received Date06/05/2025
07/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age15 YR
Patient SexMale